Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Wakefield, VA

May 10, 20145 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 10, 2014, 5:17 PM EDT for 5 counties in Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2014, 5:17 PM EDT (21:17 UTC)
Expired
May 10, 2014, 6:00 PM EDT
In force
43 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Amelia County, VA, Chesterfield County, VA, Dinwiddie County, VA, Nottoway County, VA, Prince Edward County, VA

The radar

The Norfolk radar (KAKQ), 106 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 5:20 PM EDTTSTM WND DMG1 E Hampden Sydney, VATREES DOWN ALONG RT 15

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WUUS51 KAKQ 102117
SVRAKQ
VAC007-041-053-135-147-102200-
/O.NEW.KAKQ.SV.W.0039.140510T2117Z-140510T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 PM EDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AMELIA COUNTY IN CENTRAL VIRGINIA...
  WEST CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHERN NOTTOWAY COUNTY IN SOUTH CENTRAL VIRGINIA...
  EASTERN PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA...

* UNTIL 600 PM EDT

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HAMPDEN SYDNEY COLLEGE...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURKEVILLE AROUND 525 PM EDT.
  CREWE AND JETERSVILLE AROUND 530 PM EDT.
  AMELIA COURTHOUSE AROUND 540 PM EDT.
  SPAINVILLE AROUND 545 PM EDT.
  MANNBORO AND SCOTTS FORK AROUND 550 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE JENNINGS
ORDINARY...FERGUSONVILLE...MAPLEWOOD...DENARO...CLAY STORE...EARLS...
AMMON AND WINTERPOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3730 7846 3739 7769 3715 7769 3711 7845
TIME...MOT...LOC 2117Z 264DEG 39KT 3722 7829
WIND...HAIL 60MPH 1.00IN

$$

ZIMMERMAN
3 follow-up statements
986 
WWUS51 KAKQ 102128
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT SAT MAY 10 2014

VAC147-102138-
/O.CAN.KAKQ.SV.W.0039.000000T0000Z-140510T2200Z/
PRINCE EDWARD VA-
528 PM EDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PRINCE EDWARD COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3733 7823 3739 7769 3715 7769 3712 7824
TIME...MOT...LOC 2128Z 264DEG 39KT 3723 7814

$$

VAC007-041-053-135-102200-
/O.CON.KAKQ.SV.W.0039.000000T0000Z-140510T2200Z/
NOTTOWAY VA-DINWIDDIE VA-CHESTERFIELD VA-AMELIA VA-
528 PM EDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
AMELIA...WEST CENTRAL CHESTERFIELD...NORTHWESTERN DINWIDDIE AND
NORTHERN NOTTOWAY COUNTIES UNTIL 600 PM EDT...

AT 526 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
BURKEVILLE...OR NEAR CREWE...MOVING EAST AT 45 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  AMELIA COURTHOUSE AROUND 540 PM EDT.
  SPAINVILLE AND SCOTTS FORK AROUND 545 PM EDT.
  MANNBORO AROUND 550 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE
FERGUSONVILLE...MAPLEWOOD...DENARO...CLAY STORE...EARLS...AMMON AND
WINTERPOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3733 7823 3739 7769 3715 7769 3712 7824
TIME...MOT...LOC 2128Z 264DEG 39KT 3723 7814
WIND...HAIL 60MPH 1.00IN

$$

ZIMMERMAN
889 
WWUS51 KAKQ 102145
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
545 PM EDT SAT MAY 10 2014

VAC053-135-102155-
/O.CAN.KAKQ.SV.W.0039.000000T0000Z-140510T2200Z/
NOTTOWAY VA-DINWIDDIE VA-
545 PM EDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DINWIDDIE AND
NORTHERN NOTTOWAY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HASMOVED OUT OF THE WARNED AREA.

LAT...LON 3739 7769 3724 7769 3722 7770 3719 7774
      3719 7781 3727 7810 3734 7810
TIME...MOT...LOC 2145Z 264DEG 39KT 3725 7791

$$

VAC007-041-102200-
/O.CON.KAKQ.SV.W.0039.000000T0000Z-140510T2200Z/
CHESTERFIELD VA-AMELIA VA-
545 PM EDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
AMELIA AND WEST CENTRAL CHESTERFIELD COUNTIES UNTIL 600 PM EDT...

AT 541 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SPAINVILLE...OR 7 MILES SOUTH OF AMELIA 
COURTHOUSE...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO 
ACCOMPANY THESE DAMAGING WINDS.

THIS DANGEROUS STORM WILL BE NEAR...
  MANNBORO AROUND 550 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE AMMON AND
WINTERPOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3739 7769 3724 7769 3722 7770 3719 7774
      3719 7781 3727 7810 3734 7810
TIME...MOT...LOC 2145Z 264DEG 39KT 3725 7791
WIND...HAIL 60MPH 0.75IN

$$

ZIMMERMAN
804 
WWUS51 KAKQ 102151
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
551 PM EDT SAT MAY 10 2014

VAC007-041-102201-
/O.EXP.KAKQ.SV.W.0039.000000T0000Z-140510T2200Z/
CHESTERFIELD VA-AMELIA VA-
551 PM EDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN AMELIA AND WEST
CENTRAL CHESTERFIELD COUNTIES WILL EXPIRE AT 600 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3739 7769 3724 7769 3722 7770 3719 7774
      3719 7781 3727 7810 3734 7810
TIME...MOT...LOC 2151Z 264DEG 39KT 3726 7783

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:56 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 10, 3:56 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
356 PM EDT SAT MAY 10 2014

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS
EVENING...THEN SLIDE ACROSS THE REGION TONIGHT. HIGH PRESSURE
BUILDS INTO THE AREA ON SUNDAY AND WILL BECOME ANCHORED OFF THE
SOUTHEAST COAST THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SFC HI PRES RMNS OFF THE SE CONUS CST THIS AFTN...PROVIDING
WARM/MODERATELY HUMID AMS INTO/OVR THE RGN ON SW WNDS.
MEANWHILE...CDFNT APPROACHING FM THE ERN OH VALLEY...TRAILING BACK
TO THE WNW TO LO PRES INVOF SD. EARLIER MNLY SHRAS ACRS N AND NW
SECTIONS OF THE FA HAVE BECOME MORE SCT SO FAR THIS AFTN...WHILE
RIBBON OF SCT TSTMS DVLPG ACRS (MNLY) SRN/SE VA INVOF BEST
AVAILABLE INSTABILITY.

THROUGH THE EVE HRS...WILL CONT TO HAVE SCT-LIKELY POPS...ESP N OF
THE NC/VA BORDER. FEW STMS MAY BECOME STRONG ENOUGH FOR GUSTY WNDS
AND HAIL...THOUGH SVR PARAMETER WEAK/MARGINAL AT BEST. 50DBZ CORES
TO ABT 28-29KFT ALG W/ VILS ARND 50 APR TO BE ENOUGH FOR
CONSIDERATION OF SVR WX.

ONCE THE SFC BOUNDARY/UPPER TROUGH CLEARS AFTER MIDNIGHT...SHOULD
SEE DRYING WEATHER RETURN ALONG WITH GRADUAL CLEARING. HANGING
ONTO SLGT CHC/LO CHC POPS INVOF CST THROUGH ABT 12Z/11. LO TEMPS
FM THE U50S NW TO M60S SE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
HIGH PRESSURE BUILDS IN ON SUNDAY AND SHOULD PROVIDE DRY AND WARM
CONDITIONS THROUGH MONDAY AS IT SLIDES OFF THE COAST AND UPPER
LEVEL SE US RIDGE REESTABLISHES ITSELF. SKIES AVG P/M SUNNY BOTH
DAYS. N/NW LOW LEVEL FLOW SUN MORNING DIMINISHES BY MIDDAY AS THE
SFC HIGH SLIDES OFFSHORE...ALLOWING FOR ONSHORE FLOW IN THE AFTN.
HIGHS WELL INLAND WILL REMAIN ABOVE AVG...GENLY INTO THE L/M80S...BUT
WILL LIKELY STAY IN THE 70S ALONG THE COAST AS WINDS BECOME ONSHORE.

MNLY SKC SUN NGT WITH LO TEMPS IN THE U50S TO L60S.

SFC WINDS TURN MORE TO THE SSW ON MON...A GRADUAL WARMING TREND
WILL PREVAIL WITH HIGHS BACK INTO THE MID 80S TO AROUND 90 F WELL
INLAND WITH M70S TO M 80S ON THE ERN SHORE AND RIGHT ON THE IMMEDIATE
COAST.

STRENGTH/AMPLITUDE OF RIDGE BUILD/MOVING OVR THE RGN LT SUN
THROUGH MON XPCD TO LIMIT CONVECTIVE DEVELOPMENT OVR THE RGN.
TRACK OF ANY CONVECTIVE COMPLEXES LIKELY TO RMN N OF THE RGN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MEDIUM RANGE MODELS ARE GENERALLY IN GOOD AGREEMENT ABOUT THE
OVERALL PATTERN EVOLVING FROM AN UPR RIDGE DOMINATING THE WEATHER
THROUGH NEXT WEDNESDAY...TO A TROUGH BECOMING ESTABLISHED BY FRIDAY.
WARM/HUMID CONDITIONS EXPECTED TO PREVAIL ACROSS MUCH OF THE AREA ON
WEDNESDAY...EXCEPT FOR THE DELMARVA WHERE A BACKDOOR COLD FRONT WILL
RESIDE. WILL TEMPER MAX TEMPS EXPECTATIONS THERE.

AS A COLD FRONT APPROACHES/CROSSES THE AREA THURSDAY/THURS NIGHT...
ENTIRE CWA SHOULD AGAIN GET INTO THE WARM SECTOR. COOLER AIRMASS
THEN MOVES IN BEHIND THE FRONT FOR FRIDAY/SATURDAY. UNSETTLED
CONDITIONS ARE EXPECTED AHEAD/WITH THE FRONT FROM WED-FRI.

MAX TEMPS GENERALLY IN THE 80S ON WED...EXCEPT COOLER 60S/70S FOR
THE DELMARVA. MAX TEMPS BY THURSDAY IN THE 70S/80S...THEN IN THE 70S
EVERYWHERE NEXT FRIDAY/SATURDAY.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS POPPING UP ACROSS THE AKQ CWA DUE TO
DESTABILIZING ATMOSPHERE AND WEAK LEE TROUGH OVER THE AREA.
COVERAGE OF THUNDERSTORMS TOO LIMITED TO INCLUDE IN 18Z TAFS AT
THIS TIME. SHRA WITH MVFR VIS WAS INCLUDED TO RELAY THE
POSSIBILITY FOR CONVECTION. EXPECT IMPROVING CONDITIONS AS THE
COLD FRONT APPROACHING THE AREA FIZZLES OUT OVERNIGHT. VFR
CONDITIONS EXPECTED SUN WITH A WIND SHIFT TO THE NW BY LATE SUN
MORNING.

MOSTLY VFR CONDITIONS SUN INTO MON AS HIGH PRESSURE OVER THE
ATLANTIC RETROGRADES OVER THE ATLANTIC COAST.

&&

.MARINE...
SSW WINDS 15 KT OR LESS ARE PREVAILING ACRS THE WTRS...AND THIS WILL
CONTINUE TO BE THE CASE TODAY INTO SUN MORNG...UNTIL A WEAK COLD
FRONT MOVES THRU AND WINDS SHIFT TO THE W OR NW. HI PRES WILL BLD
OVR THE AREA DURING SUN...THEN SETS UP OFF THE MID ATLC CST FOR MON
INTO WED. WINDS WILL SHIFT FM NNE TO S FM EARLY SUN AFTN INTO LATE
SUN NGT. EXPECT S OR SW WINDS 15 KT OR LESS FOR MON THRU TUE. WAVES
1 TO 2 FT...AND SEAS 2 TO 3 FT EXPECTED FM TODAY THRU TUE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ALB/LKB
NEAR TERM...ALB/LKB
SHORT TERM...ALB/LKB
LONG TERM...JDM
AVIATION...TMG/DAP
MARINE...JDM
Hazardous weather outlook, May 10, 2:48 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
248 PM EDT SAT MAY 10 2014

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-111900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
248 PM EDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. A
FEW STORMS MAY PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 10, 5:00 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     MARINE TSTM WIND 4 N CHESAPEAKE BEACH    36.97N  76.11W
05/10/2014  M44 MPH          ANZ634             VA   BUOY

            1ST ISLAND WEATHERFLOW SITE

&&

EVENT NUMBER AKQ1400929

JM
Special weather statement, May 10, 5:01 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
501 PM EDT SAT MAY 10 2014

VAZ078-084-085-102130-
GLOUCESTER-LANCASTER-MIDDLESEX-
501 PM EDT SAT MAY 10 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS MIDDLESEX...LANCASTER AND
GLOUCESTER COUNTIES THROUGH 530 PM EDT...

AT 501 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GREYS POINT...OR ABOUT 6 MILES NORTHWEST OF DELTAVILLE...MOVING EAST
AT 35 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR FOXWELLS AT 510 PM EDT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

LAT...LON 3762 7627 3760 7636 3762 7640 3760 7642
      3756 7629 3753 7630 3752 7635 3753 7640
      3750 7644 3749 7649 3763 7656 3762 7642
      3766 7647 3763 7650 3764 7653 3771 7655
      3775 7637 3771 7638 3768 7635

ZIMMERMAN
Local storm report, May 10, 5:03 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             LANEXA                  37.42N  76.91W
05/10/2014  M0.88 INCH       NEW KENT           VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1400930

DAP
Local storm report, May 10, 5:06 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
506 PM EDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     MARINE TSTM WIND 1 SW KIPTOPEKE STATE PA 37.16N  75.99W
05/10/2014  M44 MPH          ANZ632             VA   BUOY

            KIPTOPEKE WEATHERFLOW SITE

&&

EVENT NUMBER AKQ1400931

JM
Special weather statement, May 10, 5:08 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
508 PM EDT SAT MAY 10 2014

VAZ088-089-092-093-102215-
ISLE OF WIGHT-SOUTHAMPTON-SURRY-SUSSEX-
508 PM EDT SAT MAY 10 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ISLE OF WIGHT...SURRY...
SUSSEX AND SOUTHAMPTON COUNTIES THROUGH 615 PM EDT...

AT 509 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LITTLETON...OR ABOUT 10 MILES SOUTHWEST OF WAVERLY...MOVING NORTHEAST
AT 45 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR WAVERLY AT 515 PM EDT...
WAKEFIELD AT 520 PM EDT...DENDRON AT 525 PM EDT...RUNNYMEDE AT 530 PM
EDT...BEACHLAND AT 535 PM EDT...ALLIANCE AT 540 PM EDT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3700 7730 3718 7677 3715 7672 3720 7670
      3721 7669 3716 7665 3716 7666 3712 7665
      3705 7666 3704 7659 3700 7655 3681 7719

JBILLET
Local storm report, May 10, 5:13 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     MARINE TSTM WIND 1 E MALO BEACH          37.05N  76.26W
05/10/2014  M40 MPH          ANZ632             VA   BUOY

            THIMBLE SHOALS WEATERFLOW SITE

&&

EVENT NUMBER AKQ1400932

JM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:27 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Greensville, Henrico, King William and 8 more48 min
May 9, 9:06 PM EDTSpecial Weather StatementAKQCharles City, Essex, Gloucester, King and Queen, King William, Middlesex and 2 more54 min
May 9, 9:10 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin65 min
May 10, 2:34 PM EDTSpecial Weather StatementAKQMecklenburg56 min
May 10, 2:39 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia51 min
May 10, 2:48 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk, City of Portsmouth42 min
May 10, 3:00 PM EDTSpecial Weather StatementAKQSussex45 min
May 10, 3:04 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Surry, Sussex, City of Franklin56 min
May 10, 3:12 PM EDTSpecial Marine WarningAKQ48 min
May 10, 3:14 PM EDTSpecial Weather StatementAKQNorthampton31 min
May 10, 3:15 PM EDTSpecial Marine WarningAKQ45 min
May 10, 3:16 PM EDTSpecial Weather StatementAKQCity of Virginia Beach29 min
May 10, 3:25 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Poquoson65 min
May 10, 3:27 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin48 min
May 10, 3:29 PM EDTSpecial Marine WarningAKQ46 min
May 10, 3:30 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex45 min
May 10, 3:35 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Sussex40 min
May 10, 3:36 PM EDTSpecial Marine WarningAKQ54 min
May 10, 3:40 PM EDTSpecial Weather StatementAKQBrunswick, Mecklenburg50 min
May 10, 3:41 PM EDTSpecial Marine WarningAKQ49 min
May 10, 3:45 PM EDTSpecial Weather StatementAKQKing and Queen, King William, City of Richmond45 min
May 10, 3:46 PM EDTSpecial Weather StatementAKQMathews, York59 min
May 10, 3:52 PM EDTSpecial Marine WarningAKQ53 min
May 10, 3:54 PM EDTSpecial Weather StatementAKQNorthampton66 min
May 10, 4:00 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Henrico, James City, New Kent, Prince George and 3 more45 min
May 10, 4:10 PM EDTSpecial Marine WarningAKQ50 min
May 10, 4:21 PM EDTSpecial Weather StatementAKQPrince George, Surry39 min
May 10, 4:24 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, Mathews, Middlesex, York51 min
May 10, 4:27 PM EDTSpecial Marine WarningAKQ93 min
May 10, 4:32 PM EDTSpecial Marine WarningAKQ88 min
May 10, 4:37 PM EDTSpecial Weather StatementAKQAccomack53 min
May 10, 4:49 PM EDTSpecial Weather StatementAKQAmelia, Nottoway, Prince Edward41 min
May 10, 5:01 PM EDTSpecial Weather StatementAKQLancaster, Middlesex29 min
May 10, 5:08 PM EDTSpecial Weather StatementAKQSurry67 min
May 10, 5:20 PM EDTSpecial Weather StatementAKQBrunswick55 min
May 10, 5:22 PM EDTSpecial Weather StatementAKQAccomack68 min
May 10, 5:31 PM EDTSpecial Marine WarningAKQ89 min
May 10, 5:45 PM EDTSpecial Weather StatementAKQMathews, City of Newport News60 min
May 10, 5:54 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Richmond51 min
May 10, 6:04 PM EDTSpecial Marine WarningAKQ56 min
May 10, 6:10 PM EDTSpecial Weather StatementAKQGreensville, Southampton, Surry, Sussex, City of Emporia50 min
May 10, 6:29 PM EDTSpecial Weather StatementAKQGloucester, James City, Mathews, York, City of Williamsburg61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.